TEENS were hospitalized over the weekend after a paracetamol overdose to see who could stay in hospital the longest.
Police described the Southampton incident as “incredibly worrying” and urged parents to “get a handle on their children’s behaviour”.
Hampshire Police and Crime Inspector Donna Jones said the incident had “put young people’s lives at risk”.
Speaking on BBC Radio 4’s ‘Today’ programme, she added: ‘People aged 15 to 17 decided to challenge each other to overdose on paracetamol.’
“The person who stayed in the hospital the most hours would be the winner.
“It’s incredibly worrying. It endangers the lives of young people.”
“This is taking up much-needed ambulance and police time.
“We can’t afford that and the parents have to get involved.”
Ms Jones accused social media influencers of “challenging” each other and the general public.
She called on TikTok to take action against such content and the planning of flash mobs and raids.
Mayhem broke out on London’s Oxford Street last week when mass looting allegedly took place on social media at JD Sports.
Several arrests were made and one officer was reportedly slapped in the face.
Ms Jones said parents should be held accountable and even fined for the actions of children who engage in criminal activities.
The former judge added: “This is a real indication of a societal breakdown.”
“This takes hours away from the operational policing that police need to do to get real people who need protection to safety.”
“We need to send a clear message – this is not acceptable and parents need to be held accountable.”
“They have to get a grip on what their children are doing. It’s not up to the police.”
Acetaminophen is a commonly used drug that can help treat pain and lower high temperatures.
It is available in tablets, capsules, syrups, powders and suppositories.
According to the NHS, adults can take two 500mg tablets up to four times in a 24-hour period, but there must be at least four hours between doses.
People should never take more than eight tablets in a 24-hour period.
An overdose, a so-called overdose, can be very dangerous.
It can cause severe liver damage and failure, kidney damage, blood abnormalities, and in severe cases, death, and therefore often requires urgent treatment.
If you have taken more acetaminophen than the recommended maximum amount, you should go to the nearest emergency room as soon as possible.